Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 105, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Oct 17, 2007, 2:39 PM CDT for Linn County, Kansas; Bates County, Missouri. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 17, 2007, 2:39 PM CDT (19:39 UTC)
- Expired
- Oct 17, 2007, 3:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Linn County, KS, Bates County, MO
The radar
The Pleasant Hill radar (KEAX), 52 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 17, 3:10 PM CDT | TSTM WND GST 60 | 1 E Butler, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 17, 10:43 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 356 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 171939
SVREAX
KSC107-MOC013-172030-
/O.NEW.KEAX.SV.W.0105.071017T1939Z-071017T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
239 PM CDT WED OCT 17 2007
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME EASTERN LINN COUNTY IN EAST CENTRAL KANSAS
BATES COUNTY IN WEST CENTRAL MISSOURI
* UNTIL 330 PM CDT
* AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS OF 60 TO 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
PLEASANTON TO HUME...AND MOVING NORTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
RICH HILL BY 250 PM CDT.
BUTLER BY 255 PM CDT.
ADRIAN BY 300 PM CDT.
THE TOWNS OF PASSAIC...ROCKVILLE AND BALLARD ARE ALSO IN THE PATH OF
THESE SEVERE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
LAT...LON 3838 9469 3839 9463 3843 9462 3846 9457
3844 9423 3845 9409 3844 9406 3839 9406
3838 9408 3805 9407 3804 9461
TIME...MOT...LOC 1939Z 236DEG 33KT 3830 9454 3809 9449
$$
BOOKBINDER3 follow-up statements
000
WWUS53 KEAX 171959
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
259 PM CDT WED OCT 17 2007
KSC107-172010-
/O.CAN.KEAX.SV.W.0105.000000T0000Z-071017T2030Z/
LINN KS-
259 PM CDT WED OCT 17 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINN COUNTY IN
EAST CENTRAL KANSAS IS CANCELLED...
AT 255 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED EAST OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING
FOR EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI. THUNDERSTORMS ARE
EXPECTED TO CONTINUE THROUGH THE EARLY EVENING...WITH HEAVY RAINFALL
BEING THE PRIMARY THREAT. ADDITIONAL SEVERE WEATHER MAY BE POSSIBLE
LATER THIS EVENING.
LAT...LON 3806 9451 3846 9457 3844 9423 3845 9409
3844 9407 3839 9407 3838 9408 3806 9408
3805 9407
TIME...MOT...LOC 1955Z 236DEG 33KT 3847 9441 3809 9437
$$
MOC013-172030-
/O.CON.KEAX.SV.W.0105.000000T0000Z-071017T2030Z/
BATES MO-
259 PM CDT WED OCT 17 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BATES COUNTY
UNTIL 330 PM CDT...
AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF ARCHIE TO RICH HILL...MOVING
NORTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BUTLER AND ADRIAN BY 300 PM CDT.
THE TOWNS OF PASSAIC...ROCKVILLE AND BALLARD ARE ALSO IN THE PATH OF
THIS LINE OF SEVERE THUNDERSTORMS.
THE STRONGEST WIND GUSTS WILL LIKELY OCCUR OVER SOUTHERN PORTIONS OF
BATES COUNTY WHERE THE WARM FRONT HAD PASSED THROUGH EARLIER. COOLER
AND MORE STABLE AIR OVER NORTHERN BATES COUNTY MAY LIMIT WIND GUSTS
TO BETWEEN 30 AND 40 MPH AS THIS LINE OF STORMS SURGES THROUGH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING
FOR EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI.
LAT...LON 3806 9451 3846 9457 3844 9423 3845 9409
3844 9407 3839 9407 3838 9408 3806 9408
3805 9407
TIME...MOT...LOC 1955Z 236DEG 33KT 3847 9441 3809 9437
$$
BOOKBINDER000
WWUS53 KEAX 172014
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
313 PM CDT WED OCT 17 2007
MOC013-172030-
/O.CON.KEAX.SV.W.0105.000000T0000Z-071017T2030Z/
BATES MO-
313 PM CDT WED OCT 17 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN BATES
COUNTY UNTIL 330 PM CDT...
AT 310 PM CDT...THE PUBLIC REPORTED WIND GUSTS TO 60 MPH JUST EAST
OF BUTLER. DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ADRIAN
TO RICH HILL...MOVING NORTHEAST AT 30 MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
EASTERN BATES COUNTY...EAST OF HIGHWAY 71 INCLUDING THE COMMUNITY OF
BALLARD.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING
FOR EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI.
LAT...LON 3806 9445 3844 9437 3844 9423 3845 9409
3844 9407 3839 9407 3838 9408 3805 9408
TIME...MOT...LOC 2013Z 231DEG 29KT 3846 9424 3810 9435
$$
BOOKBINDER000
WWUS53 KEAX 172029
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
328 PM CDT WED OCT 17 2007
MOC013-172038-
/O.EXP.KEAX.SV.W.0105.000000T0000Z-071017T2030Z/
BATES MO-
328 PM CDT WED OCT 17 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BATES COUNTY WILL
EXPIRE AT 330 PM CDT...
AT 328 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
STRONG THUNDERSTORMS...WITH TORRENTIAL RAINFALL AND WIND GUSTS OF 30
TO 40 MPH...WILL MOVE ACROSS EASTERN BATES COUNTY THROUGH 4 PM.
ADDITIONAL SHOWERS AND EMBEDDED THUNDERSTORMS WILL REDEVELOP AFTER 5
PM...CONTINUING THROUGH THE MID EVENING.
ALTHOUGH ADDITIONAL SEVERE WEATHER IS NOT IMMINENT...CONDITIONS MAY
ONCE AGAIN BECOME FAVORABLE FOR SEVERE WEATHER LATER THIS EVENING.
STAY TUNED TO LATER STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 3806 9445 3844 9437 3844 9423 3845 9409
3844 9407 3839 9407 3838 9408 3805 9408
TIME...MOT...LOC 2028Z 231DEG 29KT 3853 9412 3818 9423
$$
BOOKBINDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 12:51 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Oct 17, 12:51 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1251 PM CDT WED OCT 17 2007
...UPDATED AVIATION...
.DISCUSSION...
WIDESPREAD PRECIPITATION EVENT ON THE WAY WITH FLOODING AND SEVERE
WEATHER POSSIBLE.
EARLY MORNING WATER VAPOR IMAGERY PAINTS THE PICTURE THIS MORNING AS
SIGNIFICANT UPPER JET ON THE ORDER OF 135KTS PUNCHING ONTO THE WEST
COAST. AREA PROFILER NETWORK SHOWING H5 JET OF 55KTS NOW PUSHING INTO
EASTERN NEW MEXICO AND THE WESTERN TEXAS PANHANDLE WITH SFC PRESSURES
RESPONDING...ALREADY FALLING TO 995MB ACROSS SOUTHEASTERN COLORADO.
THIS SEEMS TO BE SETTING UP A DECENT WARM FRONT ALONG THE
KANSAS/NEBRASKA BORDER EARLY THIS MORNING AS WINDS HAVE SHIFTED TO
THE SOUTH ACROSS MOST OF THE KANSAS OBSERVATION STATIONS. 00Z UPPER
AIR SOUNDINGS OUT OF KFWD AND KOUN REVEALING LOW LEVEL MOISTURE HAS
ALREADY BEGUN ITS RAPID NORTHWARD ADVANCEMENT AS EXPECTED WITH H85
DEWPOINTS ALREADY AT 12-13C. IN ADDITION...H85 PROFILER DATA SHOWING
45 KT LLJ AXIS ACROSS CENTRAL OKLAHOMA AND KANSAS AIDING ISENTROPIC
LIFT AND RESULTANT CONVECTION ALREADY DEVELOPING ACROSS THE WARM
SECTOR. ISENTROPIC ASCENT EXPECTED TO CONTINUE AND STRENGTHEN
THROUGHOUT THE MORNING AND EARLY AFTERNOON HOURS. THEREFORE...RAIN
SEEMS A GOOD BET AND HAVE UPPER POPS TO 100 PERCENT TO ACCOUNT. WITH
CONTINUED AID OF ISENTROPIC LIFT...LARGE SCALE ASCENT OVERSPREADING
THE REGION...DECENT LAPSE RATES...AND INCREASING JET DYNAMICS...SOME
OF THE STORMS WITHIN WARM AIR ADVECTION REGIME CAN CERTAINLY REACH
SEVERE CRITERIA DURING THE DAY TODAY.
BY MID AFTERNOON...MID LEVEL JET WILL HAVE ROUNDING THE BASE OF
UPPER TROUGH MOVING INTO THE SOUTHERN AND CENTRAL PLAINS...RESULTING
IN A NEGATIVE TILT TO THE TROUGH AXIS TAKING SHAPE. THIS SHOULD BRING
THE NOSE OF THE JET ACROSS THE MIDWEST BY THE LATE AFTERNOON HOURS
WITH HEIGHT FALLS CONTINUING TO OVERSPREAD THE AREA. EXPECTING
ADDITIONAL CONVECTION TO DEVELOP ALONG THE DRYLINE WHICH IS PROGGED
TO SET UP ACROSS CENTRAL KANSAS INTO WESTERN OKLAHOMA. THERE REMAINS
SOME DIFFERENCES IN THE MODEL DEPICTION OF THE DRYLINE LOCATION AND
THIS COULD HAVE SOME IMPACTS TO SEVERE POTENTIAL. IF A FURTHER EAST
AND NORTH SOLUTION OF THE SFC LOW AND DRYLINE POSITION
SOLIDIFIES...AN INCREASED THREAT FOR LATE EVENING AND OVERNIGHT SVR
CONVECTION IS CERTAINLY POSSIBLE. ATTM...IT APPEARS MAIN FOCUS OF
STRONGER CONVECTION LOOKS TO BE ACROSS CENTRAL/EASTERN OKLAHOMA INTO
WESTERN ARKANSAS AND SOUTHWEST MISSOURI. THIS IS GENERALLY WHERE SPC
HAS DRAWN THE MODERATE RISK AREA AND AGREE WITH THIS ASSESSMENT. WITH
COLDER MID LEVEL TEMPS OVERSPREADING THE REGION...LAPSE RATES SHOULD
STEEPEN WITH THE THREAT OF LARGE HAIL CERTAINLY A POSSIBILITY. IN
ADDITION...WITH STRENGTH OF THE WIND FIELDS ASSOCIATED WITH THIS
SYSTEM ALONG WITH ABUNDANT MOISTURE AND SUBSEQUENT LOW LCL
HEIGHTS...A TORNADO THREAT WILL ALSO EXIST. MAIN CAVEATS TO THE SVR
POTENTIAL WILL BE WITH AIR MASS DESTABILIZATION AND TIMING OF
CONVECTION. WITH SUCH A PRONOUNCED WAA REGIME TAKING SHAPE ACROSS THE
PLAINS...WIDESPREAD CLOUD COVER AND PRECIP WILL BE LIKELY.
THEREFORE...ANY BREAKS IN THE CLOUDS AND ADDITIONAL HEATING WILL ONLY
ADD TO THE SEVERE POTENTIAL. TIMING REMAINS THE OTHER CONCERN AS MOST
INTENSE STORMS WILL LIKELY NOT REACH THE CWA UNTIL TONIGHT WHEN
NOCTURNAL ISSUES WILL BE PRESENT. THEREFORE...THE SOUTHWESTERN
COUNTIES WOULD BE POSE THE HIGHEST THREAT OF SEVERE BY THE EVENING
HOURS...ALTHOUGH AGAIN SEEMS MAIN ACTION WILL BE SOUTH OF THE AREA.
OTHER MAJOR ISSUE WILL BE WITH FLOODING CHANCES ASSOCIATED WITH THIS
SYSTEM. GPSMET PRECIPITABLE WATER THIS MORNING SHOWING VALUES
CLOSING IN ON 1.5IN WITH OVER 2IN NOTED ACROSS NORTHERN TEXAS AND
WESTERN ARKANSAS. THIS WOULD SUPPORT EFFICIENT RAIN PRODUCERS AND A
THREAT FOR FLASH FLOODING. THE MAIN CAVEAT WILL BE FAST STORM MOTIONS
THROUGHOUT THE DAY AS JET DYNAMICS INCREASE. HOWEVER...OVERALL
COVERAGE WOULD SEEM TO OFFSET THIS ALONG WITH POTENTIAL FOR TRAINING
STORMS. THEREFORE...CONTINUED WITH FLASH FLOOD WATCH WHILE ADDING A
FEW COUNTIES ACROSS NORTHERN MISSOURI WHERE FLASH FLOOD GUIDANCE
REMAINS FAIRLY LOW.
PRONOUNCED DRY SLOT EXPECTED TO SWEEP THROUGH THE AREA LATE TONIGHT
INTO TOMORROW MORNING EFFECTIVELY ENDING RAIN CHANCES MOMENTARILY.
UPPER SYSTEM BECOMES MORE VERTICALLY STACKED ACROSS EASTERN NEBRASKA
BY TOMORROW WITH THE CHANCE FOR WRAP AROUND PRECIP TO AFFECT THE
REGION. WITH COLD TEMPS ALOFT OVERSPREADING THE AREA...ANY ADDED
INSTABILITY THAT DEVELOPS THURSDAY WOULD POSE A THREAT FOR THUNDER.
NOT COMPLETELY SOLD ON THIS IDEA SO KEPT ONLY ISO THUNDER WORDING FOR
THE TIME BEING.
CONTEMPLATED A WIND ADVISORY AS DRY SLOT SWINGS THROUGH THE AREA
ALLOWING HIGH DOWNWARD MOMENTUM TRANSFER TO OCCUR WITH 35 TO 40KT H85
WINDS. THIS WOULD NOT QUITE REACH CRITERIA BUT WILL LEAD TO GUSTY
CONDITIONS. IN ADDITION...CLOUD COVER FROM UPPER LOW WILL INHIBIT
DEEPER MIXING AND OFFSET SOME OF THE WIND SPEEDS.
DEROCHE
&&
.AVIATION...
FOR THE 18Z TAFS...VFR CONDITIONS HAVE GIVEN WAY AT THE TERMINAL
SITES TO VARIABLE CIGS AND VISIBILITIES AS RAIN AND THUNDERSTORMS
ROLE THROUGH THE REGION. CURRENT THOUGHTS ARE THAT THE STORMS WILL
FINALLY BEGIN TO CLEAR THE TERMINAL SITES BY 03Z/18. TILL
THEN...CIGS...VISIBILITIES...AND WEATHER TYPE WILL BE VARYING
RAPIDLY AS RAIN AND EMBEDDED THUNDERSTORMS MOVE THROUGH. LIFR
CONDITIONS MY OCCUR UNDER THE STRONGEST OF STORMS...BUT THE
LIKELIHOOD OF ANY SPECIFIC TERMINAL EXPERIENCING THESE CONDITIONS
FOR ORE THAN A BRIEF PERIOD LOOKS VERY SMALL. OTHERWISE...WATCH FOR
STRONG WINDS FROM THE WEST ON THE BACK SIDE OF THIS WEATHER SYSTEM
THURSDAY MORNING.
CUTTER
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 1 AM THURSDAY FOR MOZ001-MOZ002-
MOZ003-MOZ004-MOZ005-MOZ006-MOZ007-MOZ011-MOZ012-
MOZ013-MOZ014-MOZ015-MOZ016-MOZ020-MOZ021-MOZ022-MOZ023-
MOZ024-MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-MOZ037-MOZ038-
MOZ039-MOZ043-MOZ044-MOZ053.
KS...FLASH FLOOD WATCH UNTIL 1 AM THURSDAY FOR KSZ025-KSZ057-KSZ060-
KSZ102-KSZ103-KSZ104-KSZ105.Hazardous weather outlook, Oct 17, 1:16 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 116 PM CDT WED OCT 17 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-181100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 116 PM CDT WED OCT 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG STORM SYSTEM WILL CONTINUE TO AFFECT PORTIONS OF THE CENTRAL PLAINS AND MID MISSOURI RIVER VALLEY DURING THE REST OF THE AFTERNOON AND EVENING HOURS. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE OUTLOOK AREA THROUGH THE AFTERNOON HOURS. WITH THE STRENGTH OF THE STORM SYSTEM AND ASSOCIATED WIND FIELDS...SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING STRAIGHT LINE WINDS AND HEAVY RAIN BEING THE PRIMARY THREATS THIS AFTERNOON. HOWEVER...ISOLATED TORNADOES AND MARGINALLY SEVERE HAIL WILL ALSO BE POSSIBLE. AREAS MOST THREATENED BY SEVERE WEATHER WILL BE ALONG AND SOUTH OF HIGHWAY 50...JUST NORTH OF A WARM FRONT THAT IS STRETCHED FROM CENTRAL MISSOURI THROUGH SOUTHEAST KANSAS. MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A DRYLINE ACROSS CENTRAL KANSAS AND OKLAHOMA THIS AFTERNOON AND MOVE EASTWARD THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING. IF SUFFICIENT SUNSHINE IS ACHIEVED ALONG AND AHEAD OF THE DRYLINE DURING THE LATE AFTERNOON HOURS...THEN THE SEVERE WEATHER THREAT WILL CONTINUE INTO THE EVENING HOURS...INCLUDING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL EXIST...MAINLY SOUTH OF AN OLATHE KANSAS TO SEDALIA MISSOURI LINE. OTHERWISE...MODERATE TO LOCALLY HEAVY RAINFALL ALONG WITH THE THREAT FOR TRAINING STORMS COULD AFFECT A LARGE PART OF THE OUTLOOK AREA THIS AFTERNOON AND TONIGHT. WITH ALREADY SATURATED GROUNDS AND HIGH RIVER LEVELS...ADDITIONAL HEAVY RAIN WILL CAUSE FLASH FLOODING AND OR RIVER FLOODING TO OCCUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER STRONG STORM SYSTEM MAY BRING THE THREAT FOR THUNDERSTORMS AND HEAVY RAINFALL TO THE REGION ON SUNDAY NIGHT INTO EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR AREAS IN LINN COUNTY KANSAS AND BATES MISSOURI FOR THE REST OF THE AFTERNOON. HOWEVER...ADDITIONAL SPOTTERS MAY BE NEEDED FARTHER NORTH LATE THIS AFTERNOON AND THIS EVENING...ESPECIALLY ACROSS AREAS ALONG AND SOUTH OF HIGHWAY 50. CUTTER
In the hours before
Special weather statement, Oct 17, 1:50 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 150 PM CDT WED OCT 17 2007 KSZ060-171930- LINN- 150 PM CDT WED OCT 17 2007 ...SIGNIFICANT WEATHER ALERT FOR LINN COUNTY UNTIL 230 PM CDT... AT 147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING LINE OF STRONG THUNDERSTORMS 11 MILES SOUTHWEST OF BLUE MOUND...OR 21 MILES SOUTHWEST OF MOUND CITY...MOVING NORTHEAST AT 45 MPH. WITH THE ONSET OF THESE STORMS...BRIEF SOUTHWEST WIND GUSTS OF 30 TO LOCALLY 50 MPH WILL BE POSSIBLE...WITH THE STRONGEST WIND GUSTS OVER SOUTHERN PORTIONS OF THE COUNTY. THESE STORMS WILL BE NEAR... BLUE MOUND BY 155 PM CDT. MOUND CITY BY 205 PM CDT. 6 MILES NORTHWEST OF PLEASANTON BY 215 PM CDT. PERSONS IN BATES COUNTY MISSOURI SHOULD REMAIN ALERT AS SEVERE WIND GUSTS ARE EXPECTED ONCE THIS LINE MOVES INTO SOUTHERN PORTIONS OF THAT COUNTY. WARM AND HUMID AIR HAD LIFTED NORTH INTO BATES COUNTY...AND WILL ENABLE SEVERE THUNDERSTORM WIND GUSTS TO REACH THE SURFACE. A WARNING FOR BATES COUNTY WILL LIKELY BE REQUIRED IN THE NEXT 20 TO 30 MINUTES. BOOKBINDER
Special weather statement, Oct 17, 2:29 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 229 PM CDT WED OCT 17 2007 MOZ053-172030- BATES- 229 PM CDT WED OCT 17 2007 ...SIGNIFICANT WEATHER ALERT FOR BATES COUNTY UNTIL 330 PM CDT... AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PLEASANTON TO HUME...MOVING NORTHEAST AT 40 MPH. WINDS OF 30 TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS...ALONG WITH BRIEF TORRENTIAL RAINFALL. THERE IS SOME POTENTIAL THAT THIS LINE OF STORMS COULD STRENGTHEN...SO PERSONS IN THE FOLLOWING AREAS SHOULD REMAIN ALERT FOR POSSIBLE WARNINGS. THESE STORMS WILL BE NEAR... RICH HILL BY 245 PM CDT. BUTLER BY 255 PM CDT. ADRIAN BY 300 PM CDT. THE TOWNS OF WORLAND...AMORET...FOSTER...AMSTERDAM...PASSAIC... ROCKVILLE AND BALLARD ARE ALSO IN THE PATH OF THESE STORMS. BOOKBINDER
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 8:01 AM CDT | Areal Flood Advisory | EAX | Atchison, Doniphan | 4 hr |
| Oct 17, 10:57 AM CDT | River Flood Warning | EAX | Doniphan | 12 hr |
| Oct 17, 2:19 PM CDT | Areal Flood Advisory | EAX | Johnson, Leavenworth, Wyandotte | 5 hr |
| Oct 17, 2:38 PM CDT | Flash Flood Warning | EAX | Johnson, Leavenworth, Wyandotte | 6 hr |
| Oct 17, 2:58 PM CDT | River Flood Warning | EAX | Atchison | 8 hr |
| Oct 17, 2:58 PM CDT | River Flood Warning | EAX | Leavenworth | 8 hr |
| Oct 17, 2:58 PM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 35 hr |
| Oct 17, 3:36 PM CDT | Areal Flood Advisory | EAX | Johnson, Wyandotte | 4 hr |
| Oct 17, 5:04 PM CDT | Areal Flood Advisory | EAX | Atchison, Doniphan | 2 hr |
| Oct 17, 10:57 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 29 hr |
| Oct 17, 3:37 PM CDT | Tornado Warning | EAX | Johnson | 38 min |
| Oct 17, 4:10 PM CDT | Tornado Warning | EAX | Johnson, Lafayette, Pettis, Saline | 50 min |
| Oct 17, 4:41 PM CDT | Areal Flood Advisory | EAX | Henry, Johnson | 6 hr |
| Oct 17, 4:45 PM CDT | Tornado Warning | EAX | Saline | 45 min |
| Oct 17, 5:15 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 41 min |
| Oct 17, 5:22 PM CDT | Tornado Warning | EAX | Chariton | 43 min |
| Oct 17, 5:30 PM CDT | Flash Flood Warning | EAX | Henry, Johnson, Lafayette, Pettis, Saline | 6 hr |
| Oct 17, 6:19 PM CDT | Severe Thunderstorm Warning | EAX | Pettis, Saline | 41 min |
| Oct 17, 6:24 PM CDT | Areal Flood Advisory | EAX | Chariton, Linn, Macon, Saline | 6 hr |
| Oct 17, 6:34 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 41 min |
| Oct 17, 6:40 PM CDT | Areal Flood Advisory | EAX | Adair, Linn, Macon, Putnam, Schuyler | 6 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.